Alert archive / Wyoming / Red Flag Warnings in 2007
Red Flag Warning 3, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Aug 9, 2007, 3:45 AM MDT for 5 counties in Wyoming. It took effect at Aug 9, 2007, 2:00 PM MDT. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 9, 2007, 3:45 AM MDT (09:45 UTC)
- In effect from
- Aug 9, 2007, 2:00 PM MDT
- Expired
- Aug 9, 2007, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Lincoln County, WY, Natrona County, WY, Sweetwater County, WY, Uinta County, WY
The radar
The Riverton/Lander radar (KRIW), 105 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 6:19 PM MDT | TSTM WND GST 65 | Rock Springs, WY | AT ROCK SPRINGS AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4565 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KRIW 091520 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 345 AM MDT THU AUG 9 2007 WYZ277-279-289-092100- /O.NEW.KRIW.FW.W.0003.070809T2000Z-070810T0200Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 345 AM MDT THU AUG 9 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 277...279 AND 289 FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...CRITICAL FUEL MOISTURE AND HOT TEMPERATURES.... THE COMBINATION OF VERY LOW RELATIVE HUMIDITY...VERY LOW FUEL MOISTURES...VERY WARM TEMPERATURES...AND WIND GUSTS BETWEEN 25 AND 30 MPH WILL LEAD TO RED FLAG CONDITIONS ACROSS SOUTHWEST AND SOUTH CENTRAL WYOMING. THIS INCLUDES THE AREAS FROM EVANSTON TO ROCK SPRINGS TO WAMSUTTER...AS WELL AS THE GREEN MOUNTAINS...THE RATTLESNAKE RANGE AND CASPER MOUNTAIN. THEREFORE...A RED FLAG WARNING IS POSTED FROM 2 PM UNTIL 8 PM TODAY IN THESE AREAS. A FEW LIGHTNING STRIKES WILL ALSO BE POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS THIS AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SMITH
2 follow-up statements
000 WWUS85 KRIW 092015 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 215 PM MDT THU AUG 9 2007 WYZ277-279-289-100200- /O.CON.KRIW.FW.W.0003.000000T0000Z-070810T0200Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 215 PM MDT THU AUG 9 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE COMBINATION OF VERY LOW RELATIVE HUMIDITY...VERY LOW FUEL MOISTURES...VERY WARM TEMPERATURES...AND WIND GUSTS BETWEEN 25 AND 30 MPH WILL LEAD TO RED FLAG CONDITIONS ACROSS SOUTHWEST AND SOUTH CENTRAL WYOMING. THIS INCLUDES THE AREAS FROM EVANSTON TO ROCK SPRINGS TO WAMSUTTER...AS WELL AS THE GREEN MOUNTAINS... THE RATTLESNAKE RANGE AND CASPER MOUNTAIN. THEREFORE...A RED FLAG WARNING IS POSTED FROM UNTIL 8 PM TODAY IN THESE AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KRIW 100151 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 751 PM MDT THU AUG 9 2007 WYZ277-279-289-100300- /O.EXP.KRIW.FW.W.0003.000000T0000Z-070810T0200Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 751 PM MDT THU AUG 9 2007 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS FIRE WEATHER ZONES 279 AND 289 UNTIL 9 PM...PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES ERRATIC WIND GUSTS OF 45 TO 55 MPH. OTHERWISE WINDS WILL SUBSIDE AND TEMPERATURES WILL CONTINUE TO COOL THROUGH SUNSET THIS EVENING. $$ AEM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 9, 3:13 AM MDT, 32 minutes earlier.
Area forecast discussion, Aug 9, 3:13 AM MDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 313 AM MDT THU AUG 9 2007 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT GFS AND NAM ARE SIMILAR THROUGH 84 HOURS WITH VERY LARGE UPPER HIGH...CENTERED OVER THE LOWER MS VALLEY EARLY THIS MORNING...RETROGRADING INTO THE SOUTHERN PLAINS BY SATURDAY EVENING. THIS PATTERN WILL KEEP WY IN A SOUTHWEST FLOW ALOFT THROUGH THE PERIOD. A COUPLE H5 TROUGHS WILL MOVE SOUTHWARD ALONG THE SOUTHWESTERN COAST OF CANADA DURING THIS PERIOD...BUT WILL REMAIN NORTH OF THE BORDER AS STRONG RIDGE TO THE SOUTH WILL BLOCK FURTHER SOUTHWARD MOVEMENT. GIVEN SOUTHWEST FLOW ALOFT...HIGHS TODAY THROUGH SATURDAY WILL CONTINUE TO BE ABOVE NORMAL. A WEAK COLD FRONT WILL MOVE ACROSS WY SATURDAY...AS AN H5 TROUGH MOVES EASTWARD ACROSS THE SOUTHERN PLAINS OF CANADA. CAA ACCOMPANYING THIS FRONT WILL BE WEAK...AND HIGHS WILL SHOW LITTLE CHANGE ACROSS SOUTHERN AND WESTERN WY...WHILE HIGHS WILL BE 1-2 F COOLER IN EAST CENTRAL WY AND 3-5 F COOLER IN NORTHEASTERN WY. A WEAK VORT MAXIMUM WILL MOVE FROM CENTRAL CA THIS MORNING INTO WY THIS AFTERNOON...BUT VERY DRY LOW AND MID LEVELS OF THE ATMOSPHERE WILL INHIBIT LATE DAY CONVECTION. STILL...LIFTED INDICES NEAR TO SLIGHTLY ABOVE ZERO C AND WEAK THETA-E RIDGE ACROSS WESTERN AND SOUTHERN WY COULD PRODUCE A FEW HIGH-BASED THUNDERSTORMS IN THE HIGHER ELEVATIONS. LACK OF MOISTURE AND VERY STABLE AIRMASS FRIDAY WILL LIMIT ISOLATED CONVECTION TO THE HIGHER ELEVATIONS WEST OF THE DIVIDE. RETURN FLOW IN THE LOW AND MID LEVELS SATURDAY WILL BRING INCREASING MOISTURE INTO THE REGION...AS PRECIPITABLE WATER VALUES INCREASE OT BETWEEN 0.5 AND 0.75 OF AN INCH. EXPECT ISOLATED AFTERNOON AND EVENING CONVECTION SATURDAY AFTERNOON AND EVENING...AS GFS AND NAM H25 JET DYNAMICS COULD AFFECT PORTIONS OF THE AREA. .LONG TERM...SUNDAY THROUGH THURSDAY UPPER LEVEL HIGH PRESSURE AREA DOMINATES THE SOUTHERN PLAINS AND EXTENDS WESTWARD TO WESTERN COLORADO SUNDAY AND MONDAY. THE RIDGE GETS NUDGED A BIT EAST NEXT TUESDAY AND WEDNESDAY AS A TROUGH APPROACHES THE PACIFIC NW. THE ECMWF IS SLOWER WITH THE TROUGH AT 00Z THU AND KEEPS THE STRONG RIDGE CLOSER TO OUR AREA. THAT MAY END UP BEING THE BETTER SOLUTION WITH TIME AS IT IS STILL SUMMER. THERE WILL BE A RETURN OF MONSOON MOISTURE SUNDAY THROUGH WED AS THE FLOW SEEMS FAVORABLE AND PRECIPITABLE WATER VALUES START RISING NEXT MON THRU WED. MAINLY ISOLATED STORM ACTIVITY SUNDAY THEN HAVE ADJUSTED PRECIP CHANCES UP A BIT MON THRU WED AS MOISTURE PROFILES SUPPORT BETTER RAIN CHANCES. NOT MUCH CHANGE IN THE PATTERN FOR NEXT THU AS WELL. AS FOR TEMPS...WARM TO HOT WITH 80S AND 90S TO PREVAIL AT LOWER ELEVATIONS...60S AND 70S IN THE MTS. && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THURSDAY NIGHT. A BIT MORE INSTABILITY AND A WEAK UPPER DISTURBANCE WILL RESULT IN SCATTERED TO BROKEN CUMULUS OVER THE WESTERN MOUNTAINS ALONG WITH VERY ISOLATED HIGH-BASED SHOWERS THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. && .FIRE WEATHER... LARGE UPPER HIGH PRESSURE IN THE LOWER MISSISSIPPI VALLEY WILL EXTEND WESTWARD INTO THE CENTRAL AND NORTHERN ROCKIES TODAY THROUGH SATURDAY. MOISTURE WILL BE SUPPRESSED TO THE SOUTH ACROSS THE SOUTHWESTERN STATES TODAY AND FRIDAY...AND THEN WILL SLOWLY BEGIN TO RETURN TO WYOMING SATURDAY. LOW RELATIVE HUMIDITY TODAY AND ABOVE NORMAL TEMPERATURES WILL CAUSE FURTHER CURING OF FUELS. STRONG BOUNDARY LAYER MIXING ACROSS SOUTHERN WYOMING THIS AFTERNOON AND EARLY EVENING WILL PRODUCE FREQUENT WIND GUSTS TO 25 MPH OR SLIGHTLY GREATER. THESE WINDS COMBINED WITH RELATIVE HUMIDITY VALUES IN THE UPPER SINGLE DIGITS TO LOWER TEENS WILL LEAD TO RED FLAG CONDITIONS ACROSS UINTA COUNTY...SWEETWATER COUNTY AND THE GREEN ND RATTLESNAKE RANGES. RED FLAG CONDITIONS COULD ALSO OCCUR AT CASPER MOUNTAIN...BUT WIND GUSTS COULD BE JUST BELOW THE 25 MPH OR GREATER THRESHOLD. WIDELY ISOLATED HIGH-BASED THUNDERSTORMS ACROSS THESE AREAS COULD RESULT IN A FEW DRY LIGHTNING STRIKES AS WELL. A SLIGHT INCREASE IN LOW LEVEL MOISTURE FRIDAY AND SATURDAY ALONG WITH LIGHTER WINDS SHOULD KEEP THE ENTIRE FIRE WEATHER REGION BELOW RED FLAG CRITERIA. BUT CONTINUED ABOVE NORMAL TEMPERATURES WILL CAUSE DRYING OF FUELS TO CONTINUE. COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE VERY LIMITED FRIDAY...BUT ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR OVER MOST OF THE REGION SATURDAY WITH A BETTER CHANCE OF WETTING RAINS. FRIDAY && .RIW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING 2PM TO 8PM MDT FOR FIRE WEATHER ZONES 277...279...289. && SHORT TERM...SMITH LONG TERM...AR AVIATION...AEM FIRE WEATHER...SMITH
Hazardous weather outlook, Aug 8, 6:00 AM MDT, 21 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 600 AM MDT WED AUG 8 2007 WYZ001>020-022>030-091200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 600 AM MDT WED AUG 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN INCREASE IN MONSOONAL MOISTURE IS EXPECTED OVER THE WEEKEND LEADING TO ISOLATED AFTERNOON AND EVENING SHOWER AND THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT ANTICIPATION TODAY AND TONIGHT. TEAM RIVERTON
Nearby
Red Flag Warnings in Wyoming, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.